Translator Disclaimer
January, 1986 On the Influence of the Extremes of an I.I.D. Sequence on the Maximal Spacings
Paul Deheuvels
Ann. Probab. 14(1): 194-208 (January, 1986). DOI: 10.1214/aop/1176992622

Abstract

Let $X_1, X_2,\cdots$ be an i.i.d. sequence of random variables with a continuous density $f$, positive on $(A, B)$, and null otherwise. Under the assumption that $Y_n = \min\{X_1,\cdots, X_n\}$ and $Z_n = \max\{X_1,\cdots, X_n\}$ belong to the domain of attraction of extreme value distributions and that $f(x) \rightarrow 0$ as $x \rightarrow A$ or $x \rightarrow B$, we show that the weak limiting behavior of $Y_n$ and $Z_n$ characterizes completely the weak limiting behavior of the maximal spacing generated by $X_1,\cdots, X_n$ and obtain the corresponding limiting distributions. We study as examples the cases of the normal, Cauchy, and gamma distributions.

Citation

Download Citation

Paul Deheuvels. "On the Influence of the Extremes of an I.I.D. Sequence on the Maximal Spacings." Ann. Probab. 14 (1) 194 - 208, January, 1986. https://doi.org/10.1214/aop/1176992622

Information

Published: January, 1986
First available in Project Euclid: 19 April 2007

zbMATH: 0594.60029
MathSciNet: MR815965
Digital Object Identifier: 10.1214/aop/1176992622

Subjects:
Primary: 60F15

Rights: Copyright © 1986 Institute of Mathematical Statistics

JOURNAL ARTICLE
15 PAGES


SHARE
Vol.14 • No. 1 • January, 1986
Back to Top